Maine, 2011

Hail in Maine, May 26, 2011

May 26, 2011 · NWS GYX · 1 event in 1 county or zone

An inverted trough set up over the region with rich low level moisture in place. This provided the focus for strong afternoon convection beginning to the southwest of the forecast area and moving northeast along the boundary into western Maine.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An inverted trough set up over the region with rich low level moisture in place. This provided the focus for strong afternoon convection beginning to the southwest of the forecast area and moving northeast along the boundary into western Maine. The storms trained repeatedly along the boundary across northern Oxford...northern Franklin...and northern Somerset counties, producing heavy rain and one report of large hail. Some areas received between 2-4 inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at May 26, 5:07 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, May 26, 5:07 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
607 PM EDT THU MAY 26 2011

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN DRAPED ACROSS NORTHERN NEW ENGLAND
TONIGHT AND THEN SAG SOUTHWARD INTO THE AREA ON FRIDAY...BEFORE
RETURNING NORTHWARD AS A WARM FRONT SATURDAY. THIS FRONT WILL BE
THE FOCUS FOR THUNDERSTORMS. A WARM AND HUMID SOUTHERLY FLOW
FOLLOWS FOR SATURDAY AND SUNDAY. A COLD FRONT DROPS SOUTH ACROSS
THE AREA ON MONDAY BEFORE RETURNING NORTH AS A WARM FRONT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
6 PM UPDATE...NO SIGNIFICANT CHANGES TO FORECAST THINKING...AS BKN
LINE OF TSRA APPROACHES NWRN ZONES...ANS FOG/STRATUS CONTINUE TO
CREEP INLAND ALONG THE COAST OF ME...PROGRESSING NWD UP THE
ANDROSCOGGIN...KENNEBEC AND PENOBSCOT VALLEYS...WHILE STRUGGLING
TO MAKE IT WEST IN MUCH OF YORK AND ROCKINGHAM COUNTIES. THIS WILL
BE THE TREND OVERNIGHT...WITH THE STRATUS MAKING IT INTO THE
FOOTHILLS OF ME. TSRA CROSSING INTO COOS COUNTY THIS EVE COULD BE
STRONG AND PRODUCE PLENTY OF LIGHTNING...HAIL AND STRONG WINDS.

PREVIOUSLY TYPICALLY SPRING WEATHER PATTERN WITH DENSE FOG ALONG
THE SEA COAST AND CONVECTION ACROSS THE INTERIOR.

A QUASI-STATIONARY FRONT DRAPED ALONG THE CANADIAN-NEW ENGLAND
BORDER WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORM LATE THIS
AFTERNOON AND EVENING. FRONTAL BOUNDARY WILL NOT MOVE MUCH OVER
THE NEXT 12-18 HRS...SO CONVECTION SHOULD BE CONFINED TO EXTREME
NORTHERN NH AND NEARBY NORTHWEST ME INTO THIS EVENING. LATEST SPS
MESOANALYSIS HAS GREATEST LOW LEVEL CONVERGENCE/DEEP LAYER SHEAR
AND INSTABILITY FOCUSED ACROSS NORTHERN NEW ENGLAND AT 3 PM.
EXPECT THIS TO CHANGE VERY LITTLE THIS EVENING. SO WE CONFINED
TSTMS TO NORTHERN NH AND NORTHWEST ME. GIVEN DEEP LAYER
SHEAR OF 40-50 KTS COMBINED WITH MODEST INSTABILITY DECIDED TO
INSERT CHANCE OF SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS WITH
AXIS OF PWATS UP TO 1.6 INCHES ACROSS THIS REGION.

TORNADO WATCH POSTED TIL 8 PM FOR MUCH OF VT AND AGREE THAT MOST
IF ANY SEVERE WEATHER WILL BE CONFINED TO VT AND NY STATE WITH A
LOW PROBABILITY OF STRONG TO SEVERE TSTMS ACROSS NORTHERN NH AND
ADJACENT NORTHWEST ME THIS EVENING.

OTHER CONCERN TONIGHT WILL BE TIMING OF STRATUS AND FOG COMING
ONSHORE. LATEST VISIBLE SATELLITE IMAGERY AND SURFACE OBS INDICATE
LOW CLOUDS AND FOG ENTRENCHED ALONG THE IMMEDIATE SEA COAST AT 3
PM. THIS AREA SHOULD BEGIN TO BLEED INLAND AROUND OF SHORTLY AFTER
SUNSET AS BOUNDARY LAYER COOLS AND LOW LEVEL SOUTHERLY FLOW
ADVECTS FOG NORTHWARD. EXPECT AREAS OF DENSE FOG ALONG THE SEA
COAST OVERNIGHT.

AS FOR TEMPS...SOUTHERLY FLOW AND DEW PTS IN THE 50S SHOULD RESULT
IN A MILD NIGHT...EXCEPT ALONG THE IMMEDIATE SEA COAST WITH WATER
TEMPS IN THE U40S AND L50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
12Z MODELS IN GOOD AGREEMENT THAT FRONTAL BOUNDARY WILL SAG
SOUTHWARD INTO CENTRAL NEW ENGLAND AND POSSIBLY REACH THE SEA
COAST LATE IN THE DAY. ONCE AGAIN THIS BOUNDARY WILL BE THE FOCUS
FOR SCATTERED TSTMS FRI AFTN. INSTABILITY AXIS ALSO SHIFTS
SOUTHWARD WITH 15Z SREF INDICATING A HIGH PROBABILITY OF SB CAPE
EXCEEDING 1000J/KG ACROSS MUCH OF SOUTH-CENTRAL NH INTO DOWNEAST
ME. THIS COMBINED WITH DEEP LAYER SHEAR VALUES OF 35-50 KT SHOULD
SUPPORT ORGANIZED CONVECTION WITH COVERAGE MORE WIDESPREAD THAN
TODAY. GIVEN ALL THESE PARAMETERS WILL INCLUDE MENTION OF
POTENTIAL SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS /PWATS STILL
HOVERING AROUND 1.5 INCHES/ WITH THE STRONGER STORMS.  CONVECTION
SHOULD WANE LATER IN THE EVENING AS SOLAR HEATING IS LOST.

DENSE FOG ALONG THE SEA COAST DURING THE MORNING SHOULD LIFT AS
THE DAY PROGRESSES ALONG WITH SOME BREAKS OF SUNSHINE ESPECIALLY
WITH INCREASING DISTANCE FROM THE COASTLINE. HOWEVER FOG WILL
LIKELY REFORM AT NIGHT GIVEN THE LACK OF AIRMASS CHANGE AND
CONTINUED SOUTHERLY FLOW.

ANOTHER WARM AND HUMID DAY WITH DEW PTS CLIMBING INTO THE 60S.
DEPENDING ON HOW STRATUS AND FOG BURN OFF TEMPS MAY NOT CLIMB OUT
OF THE 60S ALONG THE SEA COAST BUT SHOULD RISE WELL INTO THE 70S
INLAND WITH L80S ACROSS SOUTH-CENTRAL NH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER RIDGE SLOWLY BUILDS INTO OH VALLEY THROUGH NEXT WEEK...
LEADING TO SEASONABLE TEMPERATURES FOR LATE MAY AND EARLY JUNE.
RESULT IS PATTERN FEATURING BROAD W/SW FLOW ALOFT WITH MEAN JET
POSITION OVER SOUTHERN CANADA.

PREFERENCE IS TOWARD 12Z GFS WHICH LIFTS FRONT INTO FAR NORTHERN
NEW ENGLAND SAT. EXPECT AT LEAST SCATTERED SHOWERS/STORMS OVER
WEEKEND BEFORE FRONT PUSHES S OF REGION MON. ANOTHER FRONT AND
ASSOCIATED SHORT WAVE ALOFT ARE TIMED TO ARRIVE WED...BRINGING
ANOTHER ROUND OF SCATTERED SHOWERS/STORMS. COOLER AND DRIER
WEATHER IS EXPECTED THU AS HIGH PRESSURE BUILDS INTO NORTHEAST.

FOLLOWED GMOS WITH MINOR ADJUSTMENTS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...

THROUGH 00Z...
HIGH CONFIDENCE FOR VFR CONDITIONS WITH CIGS BKN040 ACROSS THE
INTERIOR NH AND ME. ANY SHOWERS AND EMBEDDED TSTMS SHOULD REMAIN
TO THE WEST ACROSS NORTHERN VT BUT ONE OR TWO STORMS COULD SPILL
INTO NORTHERN NH TOWARD 00Z. ALONG THE IMMEDIATE COAST IFR CIGS
WITH MVFR VSBYS SHOULD BE CONFINED TO THE IMMEDIATE SHORELINE AS
STRONG MAY SUN WILL ERODE LOW CLOUDS AS THEY TRY TO ADVECT INLAND.

AFTER 00Z...
CONFIDENCE BEGINS TO DIMINISH ON TIMING DETAILS...AS IFR CONDITIONS
WILL SLOWLY ADVANCE INLAND SHORTLY AFTER SUNSET BUT EXACT
TIMING IS DIFFICULT. SHOWERS AND TSTMS OVER NORTHERN NY STATE AND
NORTHERN VT SHOULD BEGIN TO RIDE THE CANADIAN BORDER AND SPILL
INTO NORTHERN NH AND POSSIBLY ACROSS THE BORDER INTO NW ME. EXPECT
MVFR CONDITIONS WITH THIS CONVECTION...WHICH MAY PERSIST INTO THE
OVERNIGHT ACROSS THIS REGION. HOWEVER THE REMAINDER OF THE REGION
SHOULD BE DRY.

FRIDAY...
WIDESPREAD IFR CONDITIONS ALONG THE SEA COAST WILL SLOWLY IMPROVE
TO MVFR OR VFR DURING THE AFTERNOON. INLAND...FRONTAL BOUNDARY
SLIPS SOUTHWARD AND THIS SHOULD BE THE FOCUS FOR AFTERNOON AND
EVENING SHOWERS AND TSTMS WITH LOCAL MVFR CONDITIONS. COVERAGE WILL
BE MORE WIDESPREAD THAN TODAY. A FEW OF THE STRONGER STORMS MAY
CONTAIN STRONG WINDS/SMALL HAIL AND HEAVY RAIN.

FRIDAY NIGHT...
MORE OF THE SAME...IFR CONDITIONS REFORMING ALONG THE SEA COAST
AFTER 00Z. INLAND...MVFR IN SCATTERED SHOWERS AND TSTMS DURING THE
EVENING WILL LIKELY DISSIPATE AS THE NIGHT PROGRESSES.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SAT AND SUN...MVFR IN SCT SHOWERS/TSTMS. IFR POSSIBLE EACH MORNING
 IN LOW CLOUDS AND FOG.
MON...VFR.
TUE...VFR.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

MAIN HAZARD WILL BE LARGE AREA OF DENSE FOG ACROSS THE WATERS.
SOME IMPROVEMENT DURING THE DAYLIGHT HOURS BUT THEN DEGRADING VSBY
AFTER SUNSET. SOUTHERLY FLOW OF 15-20KT WILL PERSIST THRU FRI
NIGHT WITH SEAS INCREASING TO AROUND 4 FT GIVEN CONTINUED MODEST
SOUTHERLY FLOW. COULD HAVE SOME TSTMS EXIT NH AND DOWNEAST ME
WHICH MAY IMPACT THE NEAR SHORE WATERS FRI AFTN AND EVENING.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

S/SW FLOW WILL PREVAIL FOR MUCH OF PERIOD BUT WINDS EXPECTED TO
REMAIN BELOW 25KT. HOWEVER SEAS WILL GRADUALLY BUILD AND SHOULD
REACH 5 FT OUTSIDE OF BAYS.

&&

.FIRE WEATHER...
FIRE DANGER WILL REMAIN LOW AS GREEN UP CONTINUES. SCATTERED TSTMS
EXPECTED ACROSS NORTHERN NH AND ADJACENT NORTHWEST ME THIS EVENING
AND THEN THE FOCUS SHIFTS SOUTH INTO SOUTH-CENTRAL NH AND DOWNEAST
ME FRI AFTN AND EVENING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, May 26, 10:20 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT THU MAY 26 2011

MEZ007>009-NHZ001>005-007-271530-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SULLIVAN-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATER
THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE
WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND TYPICAL
NUISANCE FLOODING IS POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

MEZ012>014-018>028-NHZ006-008>010-013-014-271530-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-271530-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 7:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
849 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     COLEBROOK               44.89N  71.50W
05/26/2011                   COOS               NH   LAW ENFORCEMENT

            TREES DOWN IN COLEBROOK REPORTED BY LOCAL POLICE
            DEPARTMENT

&&

EVENT NUMBER GYX1100018

MPK
Local storm report, May 26, 7:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
851 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.00 INCH       COOS               NH   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

&&

EVENT NUMBER GYX1100019

MPK
Local storm report, May 26, 7:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
852 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     PITTSBURG               45.05N  71.39W
05/26/2011                   COOS               NH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN PITTSBURG

&&

EVENT NUMBER GYX1100020

MPK
Special weather statement, May 26, 7:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
855 PM EDT THU MAY 26 2011

NHZ002-003-270145-
NORTHERN GRAFTON-SOUTHERN COOS-
855 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 945 PM EDT...

AT 856 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LITTLETON...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND LITTLETON...GILMAN...BETHLEHEM...DALTON...FOREST LAKE STATE
PARK...WHITEFIELD...TWIN MOUNTAIN...CARROLL...JEFFERSON AND YORK POND
THROUGH 945 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4435 7191 4434 7186 4436 7182 4438 7182
      4441 7179 4441 7175 4443 7169 4446 7166
      4453 7130 4425 7126 4424 7203 4432 7204

LEGRO
Local storm report, May 26, 8:07 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
907 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.00 INCH       COOS               NH   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

&&

CORRECTED EVENT TIME

EVENT NUMBER GYX1100019

MPK
Special weather statement, May 26, 8:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
916 PM EDT THU MAY 26 2011

MEZ007-008-012-013-270200-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
916 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 1000 PM EDT...

AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF GRAFTON NOTCH STATE
PARK...OR ABOUT 11 MILES NORTHWEST OF BETHEL...MOVING EAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON
NOTCH STATE PARK...UPTON...NEWRY...HANOVER...ANDOVER...ROXBURY...
BYRON...RUMFORD...MEXICO AND DIXFIELD THROUGH 1000 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4484 7030 4447 7022 4445 7026 4445 7102
      4472 7103

LEGRO

The radar

The Portland,ME radar (KGYX), 92 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Oxford

When
May 26, 9:00 PM EST to 9:04 PM EST
Where
Oxford County, 1.2 mi NW of Andover
Measured
1 in hail
Reported by
Public
Coordinates
44.640, -70.750

A severe thunderstorm produced 1 inch hail in Andover.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2011Every state in 2011This day in weather historyWarnings in Maine, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313469.